MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION QUANTUM MAVERICK; CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS

BOSTON SCIENTIFIC CORPORATION QUANTUM MAVERICK; CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS
Model Number 7015
Medical Device Problem Codes Break (1069); Material Deformation (2976)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/02/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
E1: initial reporter facility name: (b)(6) hospital.E1: initial reporter phone: (b)(6).
 
Event or Problem Description
It was reported that shaft break occurred.The stenosed target lesion was located in left anterior descending artery.A 2.5mm x 15mm fg quantum maverick balloon catheter was advanced for dilation.However, during the procedure, it was noted that the shaft was kinked and was fractured.The procedure was completed with a different device.There were no patient complications reported and the patient was stable.
 
Additional Manufacturer Narrative
E1: initial reporter facility name: (b)(6) hospital.E1: initial reporter phone: (b)(6).Device evaluated by mfr.: returned product consisted of a quantum maverick balloon catheter.The device was visually and microscopically examined.There was a separation of the hypotube 55.1cm from the strain relief.There were numerous kinks to the hypotube and shaft of the device.There was contrast in the inflation lumen, blood in the guidewire lumen, and the balloon was tightly folded.Media depicted a portion of the device of which shows a hypotube kink and a separation as well as the devices tyvek and outer box packaging confirming the reported events.
 
Event or Problem Description

Brand Name
QUANTUM MAVERICK
Common Device Name
CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
pmt 741 persiaran cassia selat
bandarcassia, pulau pinan 14110
MY   14110
Manufacturer Contact
rachel shields
4100 hamline ave n
arden hills, MN 55112
6512422111
MDR Report Key18130192
Report Number2124215-2023-62783
Device Sequence Number7790461
Product Code LOX
UDI-Device Identifier08714729392767
UDI-Public08714729392767
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
P860019
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/02/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/08/2026
Device Model Number7015
Device Catalogue Number7015
Device Lot Number0031195011
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 11/02/2023
Supplement Date Received by Manufacturer12/18/2023
Initial Report FDA Received Date11/14/2023
Supplement Report FDA Received Date01/02/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/09/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age72 YR
Patient SexMale
Patient Weight64 KG